Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 229, NWS Norman, OK

July 13, 2014Custer County, Roger Mills County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 13, 2014, 3:43 PM CDT for Custer County, Roger Mills County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2014, 3:43 PM CDT (20:43 UTC)
Expired
Jul 13, 2014, 4:30 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Custer County, OK, Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 149 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:33 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 13, 2:33 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT SUN JUL 13 2014

.DISCUSSION...
INITIAL COLD FRONT MAKING ITS WAY THROUGH NORTHWEST/NORTHERN
OKLAHOMA EARLY THIS AFTN. SHORT RANGE MODELS CONT TO DEVELOP
SCATTERED SHWR/TSTM ACTIVITY ALONG AND NORTH OF THIS BOUNDARY LATE
THIS AFTN AND MAINTAIN SOME ACTIVITY OVERNIGHT. THIS FRONT
EXPECTED TO STALL JUST SOUTH OF I-40 CORRIDOR LATE TONIGHT INTO
THE DAY ON MONDAY. MUCH STRONGER FRONT WILL THEN MOVE INTO THE
AREA MONDAY AFTN AND MONDAY NIGHT. THIS WILL BRING MUCH COOLER AIR
INTO THE SOUTHERN PLAINS WITH TEMPS THROUGH THE MIDDLE OF THE WEEK
SOME 20 TO 25 DEGREES BELOW NORMAL.

WITH THE UPSLOPE TO THE NORTH OF THE BOUNDARY STILL APPEARS
LIKELY THAT AN MCS WILL DEVELOP ACROSS THE HIGH PLAINS OF COLORADO
LATE TUE/TUE EVENING AND THEN MOVE SE TOWARD AND THEN THROUGH A
LARGE PART OF THE AREA WED. HAVE KEPT HIGHER PRECIP CHANCES FOR
THIS TIME. SOME GUIDANCE TEMPS DURING THE TIME ALSO KEEP AREAS OF
NORTHWEST OKLAHOMA IN THE UPPER 60S FOR HIGHS WED. HAVE NOT GONE
QUITE THAT COOL... BUT WITH CLOUD COVER/PRECIP AND SOME CAA... NOT
COMPLETELY OUT OF THE QUESTION.

SFC BOUNDARY/INVERTED TROUGH WILL BE LOCATED ACROSS SOUTHERN
OKLAHOMA INTO NORTH TEXAS BY THURSDAY WITH AN UPPER WAVE DROPPING
SOUTH THROUGH THE PLAINS. THIS SHOULD MAINTAIN HIGHER PRECIP
CHANCES ACROSS THE SOUTHERN HALF OF OKLAHOMA SOUTHWARD INTO
NORTHERN TEXAS WITH CONT VERY COOL TEMPS. PRECIP CHANCES LINGER
INTO LATE WEEK... MAINLY SOUTH.

BY THE TIME WE GET INTO NEXT WEEKEND WE SEE THE POSSIBILITY OF
YET ANOTHER FRONT AND ASSOCIATED UPPER REFLECTION MOVING INTO THE
AREA... WHICH MAY BRING YET MORE RAIN CHANCES TO THE AREA AND KEEP
TEMPS IN CHECK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  93  67  82 /  30  30  40  10
HOBART OK         73  95  67  86 /  30  30  40  20
WICHITA FALLS TX  75  99  72  89 /   0  20  40  30
GAGE OK           68  91  62  79 /  40  40  30  30
PONCA CITY OK     70  91  61  80 /  20  30  20  10
DURANT OK         75  99  73  92 /   0  20  40  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/30
Hazardous weather outlook, Jul 13, 12:03 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT SUN JUL 13 2014

OKZ004>048-050>052-TXZ083>090-141715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1203 PM CDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.HEAT...
HOT CONDITIONS ARE EXPECTED TODAY. AFTERNOON HIGHS WILL TOP OUT
IN THE UPPER 90S AND LOWER 100S...WITH HEAT INDICES IN THE UPPER
90S TO NEAR 103. IF WORKING OR PLAYING OUTSIDE...DRINK PLENTY OF
WATER AND TAKE FREQUENT BREAKS. BE SURE TO RECOGNIZE THE SIGNS OF
HEAT RELATED ILLNESSES AND MAKE SURE PETS AND LIVESTOCK HAVE
PLENTY OF WATER.

.THUNDERSTORMS...
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATE THIS AFTERNOON
ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA ALONG A COLD
FRONT. THUNDERSTORM CHANCES WILL INCREASE AND SPREAD SOUTH
OVERNIGHT INTO EARLY MONDAY MORNING AS THIS FRONT STALLS ACROSS
CENTRAL OKLAHOMA. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
THIS AFTERNOON. GUSTY WINDS WILL BE THE PRIMARY HAZARD WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY AS A STRONGER
COLD FRONT PUSHES SOUTH ACROSS THE SOUTHERN PLAINS. STORM CHANCES
WILL CONTINUE INTO TUESDAY MORNING AS THE FRONT DIVES TOWARD THE
RED RIVER. BEHIND THE FRONT...AN UPPER LEVEL DISTURBANCE WILL
SWING SOUTHEAST ACROSS THE REGION...BRINGING INCREASED CHANCES FOR
STORMS THROUGH WEDNESDAY. STORM CHANCES WILL CONTINUE TO EXIST
THROUGH FRIDAY AS THE FRONT LINGERS ACROSS THE REGION.

DEPENDING ON STORM MOTION AND COVERAGE...HEAVY RAINFALL MAY LEAD
TO FLOODING AND FLASH FLOODING...ESPECIALLY TUESDAY NIGHT INTO
WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/BARNES

In the hours before

Special weather statement, Jul 13, 3:25 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT SUN JUL 13 2014

OKZ014-016-021-132115-
ROGER MILLS OK-CUSTER OK-BECKHAM OK-
325 PM CDT SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
WESTERN CUSTER AND NORTHEASTERN BECKHAM COUNTIES UNTIL 415 PM CDT...

AT 322 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEAR CHEYENNE TO BUTLER...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3542 9961 3567 9971 3578 9900 3554 9903
TIME...MOT...LOC 2022Z 259DEG 9KT 3556 9938

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:25 PM CDTSpecial Weather StatementOUNCuster50 min
Jul 13, 4:08 PM CDTSpecial Weather StatementOUNCuster37 min
Jul 13, 4:41 PM CDTSpecial Weather StatementOUNWashita34 min
Jul 13, 5:04 PM CDTSpecial Weather StatementOUNBeckham, Custer26 min
Jul 13, 5:17 PM CDTSpecial Weather StatementOUNKingfisher28 min
Jul 13, 5:29 PM CDTSpecial Weather StatementOUNBeckham31 min
Jul 13, 5:37 PM CDTSpecial Weather StatementOUNCanadian38 min
Jul 13, 6:39 PM CDTSpecial Weather StatementOUNKingfisher51 min
Jul 13, 6:42 PM CDTSpecial Weather StatementOUNPayne33 min
Jul 13, 6:47 PM CDTSpecial Weather StatementOUNRoger Mills28 min
Jul 13, 6:55 PM CDTSevere Thunderstorm WarningOUNKingfisher50 min
Jul 13, 6:57 PM CDTSevere Thunderstorm WarningOUNPayne48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.